Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 3, NWS Albuquerque, NM

January 22, 2010

NWS Albuquerque, NM issued this wind advisory at Jan 22, 2010, 4:05 AM MST. It took effect at Jan 22, 2010, 10:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2010, 4:05 AM MST (11:05 UTC)
In effect from
Jan 22, 2010, 10:00 AM MST
Expired
Jan 22, 2010, 3:14 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS75 KABQ 221105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MST FRI JAN 22 2010

...GUSTY SOUTHWEST WINDS SPREADING ACROSS NEW MEXICO TODAY...

.A POWERFUL WINTER STORM SYSTEM WILL PRODUCE STRONG WINDS ACROSS
THE CENTRAL MOUNTAIN CHAIN THROUGH THIS MORNING...WITH GUSTY WINDS
DEVELOPING AFTER NOON OVER THE EASTERN SLOPES AND ADJACENT EASTERN
PLAINS. STRONGEST WINDS WILL MOVE TOWARD THE TEXAS BORDER BY LATE
AFTERNOON AND TAPER OFF GRADUALLY AFTER SUNSET. GUSTY WINDS WILL
LINGER OVER NORTHEAST NEW MEXICO WELL INTO THE EVENING.

NMZ522>525-539-540-221900-
/O.CON.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
405 AM MST FRI JAN 22 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH NOON. WIND SPEEDS
  WILL DECREASE GRADUALLY AFTER NOON...WITH PERIODIC GUSTS TO 50
  MPH POSSIBLE THROUGH LATE AFTERNOON.

* VISIBILITY...VALLEY RAINS CHANGING TO SNOW OVER THE HIGH COUNTRY
  WILL REDUCE VISIBILITIES TO A MILE OR LESS IN WIND BLOWN RAIN
  AND SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA 
  EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ527>538-221900-
/O.NEW.KABQ.WI.Y.0003.100122T1700Z-100123T0200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
405 AM MST FRI JAN 22 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 MPH...WITH GUSTS TO
  50 MPH DEVELOPING. WINDS WILL BE STRONGEST OVER THE EASTERN
  SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

* TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY LATE
  MORNING...WITH GUSTY WINDS CONTINUING THROUGH THE AFTERNOON.
  GUSTY WINDS WILL SPREAD EASTWARD TO THE TEXAS BORDER BY LATE
  AFTERNOON...WITH LINGERING GUSTS CONTINUING INTO THE EVENING
  OVER NORTHEAST NEW MEXICO.

* VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES
  LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN.

* LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM
  MILAGRO TO THE TEXAS LINE...OR FROM MILE POST 240 TO MILE POST
  370. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAYS 64 AND 87 NEAR
  RATON...DES MOINES AND CLAYTON...HIGHWAY 56 NEAR SPRINGER AND
  GLADSTONE...STATE ROAD 120 NEAR WAGON MOUND...ROY...MOSQUERO
  AND LOGAN...STATE ROAD 104 NEAR LAS VEGAS...CONCHAS...AND
  TUCUMCARI...HIGHWAY 60 NEAR VAUGHN....FORT SUMNER...AND
  CLOVIS...HIGHWAY 285...AND HIGHWAYS 70 AND 380 NEAR ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
2 follow-up statements
162 
WWUS75 KABQ 221900
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MST FRI JAN 22 2010

...GUSTY SOUTHWEST WINDS DIMINISHING THIS AFTERNOON...

.THE STRONGEST WINDS HAVE ENDED ACROSS EAST CENTRAL AND SOUTH
CENTRAL NEW MEXICO. 

NMZ522>525-539-540-222000-
/O.EXP.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1200 PM MST FRI JAN 22 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. SOUTHWEST
WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$

NMZ527>538-230200-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-100123T0200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1200 PM MST FRI JAN 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO TO 35 MPH...WITH
  GUSTS TO 50 MPH. WINDS WILL BE STRONGEST OVER FAR EASTERN PLAINS
  AND SOUTHERN CHAVES COUNTY.

* TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE EARLY EVENING.

* VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES 
  LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN. 

* LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM
  MILAGRO TO THE TEXAS LINE. ALSO...EXPECT GUSTY WINDS ACROSS
  HIGHWAYS 64 AND 87 NEAR RATON...DES MOINES AND CLAYTON...HIGHWAY
  60 NEAR VAUGHN....FORT SUMNER...AND CLOVIS...HIGHWAY 285...AND
  HIGHWAYS 70 AND 380 NEAR ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
878 
WWUS75 KABQ 222214
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MST FRI JAN 22 2010

NMZ527>538-222315-
/O.CAN.KABQ.WI.Y.0003.000000T0000Z-100123T0200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
314 PM MST FRI JAN 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA OVER EASTERN NEW
MEXICO. WINDS WILL BE CLOSE TO ADVISORY LEVELS OVER THE NE...
INCLUDING CLAYTON...THROUGH ABOUT 600 PM.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:16 AM MST, 49 minutes earlier.

Area forecast discussion, Jan 22, 3:16 AM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MST FRI JAN 22 2010

.DISCUSSION...
DUE TO COMPLEXITIES AND FCST PREP TIME NEEDED FOR STRONG STORM
SYSTEM CROSSING NM NEXT 24 TO 36 HOURS THIS PORTION OF DISCUSSION
TO BE A LITTLE TRUNCATED TO THE NEXT 36 TO 48 HRS. MONSTROUS
STORM SYSTEM NUDGING FARTHER INTO THE STATE EARLY THIS MORNING
WITH STRONG PACIFIC COLD FRONT FROM JUST W DULCE TO MT TAYLOR AND
S INTO CATRON COUNTY AS OF THIS WRITING. BAND OF MODERATE TO
LOCALLY HEAVY PCPN ATTENDING FRONT AND SOME DISTANCE BEHIND IT.
BIGGEST ISSUES INCLUDE WHETHER TO ADD ZONE 519...ABQ METRO
AREA...AS A WINTER WX ADVISORY. BIGGEST CONCERN WITH THAT IS THAT
TEMPS DO NOT DROP ALL THAT PRECIPITOUSLY BEHIND FRONT AND ALSO
BECAUSE AS OF THIS WRITING METRO TEMPS ARE 45 TO 50 DEGREE RANGE.
HAVE DOUBTS THAT AIRPORT TEMP WILL REACH BELOW THE 31 TO 35 DEGREE
RANGE THIS MORNING GIVEN READINGS AT SIMILAR ALTITUDES FARTHER TO
W AND BECAUSE DEWPOINTS ARE HAVING TROUBLE DROPPING MUCH BELOW
FREEZING DUE TO WET NATURE OF POST FRONTAL PACIFIC AIR MASS. YET
WINDS SHOULD BE AT LEAST MODERATELY STRONG FOR AT LEAST A LITTLE
WHILE BEHIND FRONT AND SO SOME BLOWING SNOW MAY BE AN ISSUE AS
WELL AS SOME HALF INCH TO INCH AND A HALF OR SO ACCUMULATIONS
POSSIBLE MAINLY ON ELEVATED SURFACES AND VEGETATION PRIMARILY
FOOTHILLS AND WEST MESA. ALSO TIMING OF ANY SNOWFALL WILL LIKELY
BE DURING MORNING RUSH. ROADS SHOULD REMAIN MORE WET THAN SNOW OR
SLUSH COVERED...ESPECIALLY NEARER THE VALLEY FLOOR. THIS IS A
MARGINAL ADVISORY FOR ZONE 519 AND WILL BE WATCHED CLOSELY TO
DETERMINE IF TEMPS WILL ACTUALLY GET QUITE COLD ENOUGH. OTHER
WARNINGS WILL BE KEPT ESSENTIALLY THE SAME IN TIME AND AREAL
COVERAGE...THOUGH SOME MOSTLY MINOR ACCUMULATION TWEAKS WILL BE
MADE. STILL MAY BE A PERIOD OF NEAR BLIZZARD CONDITIONS ACROSS THE
MORE SOUTHERLY HIGH TERRAIN ZONES CURRENTLY IN WINTER STORM
WARNINGS...BUT LOOKING AT WINDS AT CATRON COUNTY RAWS SITES AND
MOST SITES IN AZ THEY HAVE BEEN IN THE BREEZY TO OCCASIONALLY
WINDY RANGE YET MOSTLY BELOW BLIZZARD WIND CRITERIA. WIND ADVISORY
WAS ADDED TO ALL OF E PLAINS AND NE HIGHLANDS WHILE HIGH WIND
WARNING REMAINS IN PLACE FOR EARLIER WARNED ZONES. DID BEEF UP QPF
AND SNOW AMTS HIGHER TERRAIN TODAY SOMEWHAT...BUT NOT RADICALLY
SO. SHOULD SEE A GOOD AMOUNT OF SHOWERY DEVELOPMENT LATE MORNING
TO AFTN AS COLDER CORE EDGES INTO OR VERY CLOSE TO THE STATE.
AREAS MAINLY S OF INTERSTATE 40 MAY SEE ANOTHER SLIGHT TO MODERATE
UPTICK IN SNOW FOR LATER TONIGHT AND INTO AT LEAST PART OF SAT AS
ANOTHER SIGNIFICANT UPPER IMPULSE APPROACHES THEN CROSSES S HALF
NM...BUT THIS WILL BE SIGNIFICANTLY WEAKER THAN CURRENT SYSTEM
ENTERING NM. WILL LET LATER SHIFTS CONSIDER WHETHER TO EXTEND SOME
SNOW HIGHLIGHTS INTO SAT MORNING OR THROUGH THE DAY...BUT IT
SYSTEM STILL A LITTLE TOO UNFOCUSED...ESPECIALLY IN ITS TRACK TO
GO FOR AN EXTENSION AT THIS TIME. TIME IS UP FOR THIS PRODUCT.

43

&&

.AVIATION...
MAJOR WINTER STORM MOVING OUT OF ARIZONA ACROSS NEW MEXICO THROUGH
THE NEXT 24 HOURS. RAPID FLUCTUATIONS IN CIGS AND VIZ IN WESTERN NM
WITH RAIN CHANGING TO SNOW AND IFR CIGS AND VIZ FROM 12Z ONWARD.
CONDITIONS WILL SPREAD EAST TO RIO GRANDE VALLEY BY 15Z AND ACROSS
CENTRAL MOUNTAIN CHAIN BY 18Z. GUSTY SOUTHWEST WINDS TO 50 KTS WILL
BE COMMON ALONG CENTRAL MOUNTAIN CHAIN THROUGH 19Z...WITH GUSTS TO
45 KTS COMMON ACROSS THE EASTERN PLAINS THROUGH 02Z THIS EVENING.
IFR CIG AND VIZ COVERAGE MORE ISOLD OVER EASTERN HALF OF
STATE...WITH BEST CHANCE FOR ACCUMULATING SNOW AND IFR CONDITIONS
NEAR COLORADO BORDER AT RTN...CAO...AXX...AND SKX. ALL TAFS
REFLECTING SCT/FEW LAYER AT LOWEST EXPECTED INTERMITTENT BKN/OVC
LAYER AS STORM MOVES THROUGH.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.FIRE WEATHER...
NO WIDESPREAD CRITICAL FIRE WEATHER EXPECTED THROUGH MIDWEEK.

TODAY...LARGE SPRAWLING WEATHER SYSTEM WITH COPIOUS RAIN AND SNOW
WILL MOVE FROM ARIZONA ACROSS NEW MEXICO INTO THIS EVENING...WITH
WIDE AREAL COVERAGE AND ACCOMPANIED BY GUSTY SOUTHWEST WINDS.
WETTING RAINS WILL CHANGE RAPIDLY TO SNOW AS COOLER AIR PENETRATES
INTO NEW MEXICO DURING THE AFTERNOON AND MINIMUM HUMIDITIES
REMAINING IN THE 60S PCT OR BETTER FOR ALL BUT THE SOUTHEAST PORTION
OF THE STATE...WHERE 30S AND 40S PCT ARE MORE THE RULE. VERY GUSTY
SOUTHWEST WINDS WILL TOP 60 MPH ACROSS THE CENTRAL MOUNTAIN CHAIN
THROUGH THIS MORNING...AND GUSTS TO 50 MPH WILL BE COMMON ACROSS THE
EASTERN PLAINS. FOCUS OF STRONGEST WINDS WILL GRADUALLY SHIFT TO THE
NORTHEAST CORNER OF THE STATE GOING INTO THIS EVENING. HEAVIEST
PRECIPITATION WILL FALL MAINLY SOUTH OF INTERSTATE 40...WITH SUMMITS
AND SOUTHWEST FACING HIGH SLOPES FAVORED FOR GREATEST SNOW
ACCUMULATION AS SNOW LEVELS DROP TO 6000 FEET OVER THE SOUTHWEST AND
NORTHERN MOUNTAINS...AND TO 6500 FEET OVER THE CENTRAL MOUNTAINS.

SATURDAY...WEATHER SYSTEM FOCUS CREEPING SOUTHWARD TO MEXICO BORDER
DURING THE DAY EASING SUPPLY OF MOMENTUM ALOFT. DEEPENING SURFACE
LOW OVER THE TEXAS PANHANDLE WILL HELP MAINTAIN ACCELERATION OF
WESTERLY SURFACE WINDS OVER THE CENTRAL MOUNTAIN CHAIN EAST SLOPES
AND ADJACENT EASTERN PLAINS. FLOW ALOFT VEERING TO NORTHWEST WITH
TROUGH PASSAGE WITH PRECIPITATION IN THE SOUTH TAPERING OFF AND
LINGERING SHOWERS IN THE NORTH.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...DRIER AIR WORKING IN SUNDAY
WITH CONTINUED SNOW SHOWERS OVER THE NORTHERN MOUNTAINS NEAR THE
COLORADO BORDER. CONTINUED DRYING TREND MONDAY WITH REDUCED FLOW
ALOFT AND DECREASING WIND SPEEDS AT THE SURFACE. POOR VENTILATION
RETURNS AS THE CHIEF FIRE WEATHER ISSUE FOR THE START OF THE WORK
WEEK. NEXT INCOMING PACIFIC SYSTEM DUE IN TUESDAY INTO WEDNESDAY
WITH IMPROVING VENTILATION AS TRANSPORT WINDS INCREASE IN
STRENGTHENING FLOW ALOFT. AS THE SYSTEM MOVES ACROSS THE STATE
THROUGH MIDWEEK...PRECIPITATION CHANCES RETURN TO THE FORECAST FOR
THE NORTHWEST TUESDAY...AND ACROSS CENTRAL AND EASTERN PORTIONS ON
WEDNESDAY.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  25  37  18 /  80  40  20   5
DULCE...........................  34  20  31   9 / 100  50  30  10
CUBA............................  37  20  34  10 /  90  60  30   5
GALLUP..........................  36  23  34  10 /  80  50  30   5
EL MORRO........................  36  16  32   6 / 100  60  30   5
GRANTS..........................  39  23  36  13 /  90  50  30   5
QUEMADO.........................  40  20  36   9 / 100  60  30   5
GLENWOOD........................  45  29  44  19 /  90  50  20   5
CHAMA...........................  33  11  27   3 / 100  70  40  10
LOS ALAMOS......................  37  23  34  15 /  90  40  30  10
PECOS...........................  37  21  35  17 /  60  20  30  10
CERRO/QUESTA....................  37  15  31   9 /  70  50  30  10
RED RIVER.......................  32  14  22   7 /  90  70  40  10
ANGEL FIRE......................  37  22  27   9 /  80  40  40  10
TAOS............................  38  20  33  14 /  70  50  30   5
ESPANOLA........................  42  22  38  15 /  70  40  20   5
SANTA FE........................  36  22  33  18 /  70  20  30   5
SANTA FE AIRPORT................  39  24  36  19 /  70  30  20   5
ALBUQUERQUE FOOTHILLS...........  42  24  35  23 /  80  40  20   5
ALBUQUERQUE HEIGHTS.............  42  28  41  26 /  80  30  20   5
ALBUQUERQUE VALLEY..............  44  23  42  21 /  80  30  20   5
ALBUQUERQUE WEST MESA...........  44  23  40  21 /  80  30  20   5
LOS LUNAS.......................  47  23  46  21 /  70  30  20   5
RIO RANCHO......................  43  25  40  24 /  80  30  20   5
SOCORRO.........................  52  28  48  23 /  80  40  20   5
SANDIA PARK/CEDAR CREST.........  38  21  31  17 /  90  50  30   5
MORIARTY/ESTANCIA...............  39  23  39  20 /  60  20  20   5
CLINES CORNERS..................  39  25  37  18 /  60  20  20   5
GRAN QUIVIRA....................  44  26  41  22 /  60  30  20   5
CARRIZOZO.......................  52  25  42  21 /  70  40  20   5
RUIDOSO.........................  49  28  36  22 /  80  60  30   5
CAPULIN.........................  48  20  44   9 /  50  10  20   5
RATON...........................  50  22  45  15 /  50  10  10   5
LAS VEGAS.......................  45  24  39  18 /  60  20  20   5
CLAYTON.........................  55  29  50  22 /  20  10   5   0
ROY.............................  51  28  48  19 /  50  20  10   0
CONCHAS.........................  56  30  53  23 /  30  10   5   0
SANTA ROSA......................  57  31  50  24 /  40  10  10   0
TUCUMCARI.......................  59  34  52  26 /  20  10   5   0
CLOVIS..........................  60  34  53  27 /  20  20   5   0
PORTALES........................  60  34  53  25 /  20  20   5   0
FORT SUMNER.....................  59  33  53  24 /  30  20   5   0
ROSWELL.........................  63  38  55  31 /  30  30   5   0
PICACHO.........................  59  31  50  29 /  60  30  10   5
ELK.............................  54  27  45  22 /  60  40  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON MST TODAY FOR THE FOLLOWING ZONES...
NMZ522>525-539-540.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ527>538.

WINTER STORM WARNING UNTIL 6 AM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ501>508-510>518-521-526.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO NOON MST TODAY
FOR THE FOLLOWING ZONES...NMZ519.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM MST SATURDAY
FOR THE FOLLOWING ZONES...NMZ509.

&&

43/SHY
Hazardous weather outlook, Jan 21, 6:37 AM MST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MST THU JAN 21 2010

NMZ501>540-221300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
637 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MASSIVE WINTER STORM WILL SLOWLY CROSS THE WESTERN US THROUGH
SATURDAY. RAIN AND HIGHER ELEVATION SNOW SHOWERS WILL INCREASE
OVER WESTERN NEW MEXICO TODAY...WITH SIGNIFICANT SNOW
ACCUMULATIONS STARTING FIRST OVER THE NORTHWEST MOUNTAINS AND
NORTHWEST HIGHLANDS. THE SNOW LEVEL WILL LIFT TO BETWEEN 7000 AND
8000 FEET THIS AFTERNOON AND REMAIN THERE THROUGH TONIGHT. A FEW
TO SEVERAL INCHES OF SNOW ARE EXPECTED ACROSS THE HIGH TERRAIN OF
THE CENTRAL MOUNTAIN CHAIN AND WESTERN MOUNTAINS OVERNIGHT.
ADDITIONALLY...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP OVER
THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON...BEFORE
SPREADING TO THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND
HIGH PLAINS TONIGHT. SPEEDS MAY PEAK ALONG AND JUST EAST OF THE
CENTRAL MOUNTAIN CHAIN LATE TONIGHT INTO FRIDAY MORNING WITH
HAZARDOUS WIND GUSTS. PLEASE REVIEW THE LATEST WATCHES AND
WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL DROP THE SNOW LEVEL TO THE LOWEST ELEVATIONS OF
CENTRAL AND WESTERN NEW MEXICO ON FRIDAY...THEN ACROSS THE EASTERN
PLAINS ON FRIDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO
PERSIST THROUGH SATURDAY MORNING...WITH THE MOST SIGNIFICANT
ACCUMULATIONS FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TO THE
ARIZONA BORDER. HEAVY SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS
MUCH OF THE HIGH TERRAIN...WITH A FEW TO SEVERAL INCHES AT LOWER
ELEVATIONS.

STRONG SOUTHWEST TO WEST WINDS WILL ALSO DEVELOP ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN ON FRIDAY AND SATURDAY...WHEN GUSTS MAY
REACH 50 MPH. THE STRONGEST WINDS WILL FAVOR THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGH PLAINS FRIDAY MORNING...WHEN THE POTENTIAL
EXISTS FOR GUSTS OVER 60 MPH. PLEASE REVIEW THE LATEST
WATCHES...WARNINGS AND ADVISORIES FOR MORE DETAILS.

ANOTHER WINTER WEATHER SYSTEM MAY BRING SIGNIFICANT SNOW
ACCUMULATIONS TO PARTS OF THE FORECAST AREA WEDNESDAY AND
WEDNESDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

44

In the hours before

Local storm report, Jan 21, 11:42 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 PM MST THU JAN 21 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1137 PM     NON-TSTM WND GST RUIDOSO                 33.37N 105.64W
01/21/2010  M60 MPH          LINCOLN            NM   ASOS

            KSRR

&&

EVENT NUMBER ABQ1000132

KRW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 5:58 AM MSTAreal Flood AdvisoryABQCatron5 hr
Jan 22, 9:31 AM MSTAreal Flood WarningABQCatron6 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.